Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What could be the cause of involuntary twitching of the eye?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
What is cause of involuntary twitching of my left eye ?
Posted Tue, 29 Oct 2013 in Brain and Spine
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Most common causes listed below

Detailed Answer:
Hello and welcome.

Thank you for writing in.

There can be many causes for involuntary twitching of the eye. For your reference I shall list all the possible causes for you. They are:
-Excessive caffeine, alcohol, tobacco use
-Neurological conditions (eg. Parkinsons disease, Tourettes syndrome, bells palsy, etc.)
-Nutrient deficiencies
-Blepharospasm (condition causing involuntary closing of the eyelids)
-Organic problems with the eye (eg. infections, dry eyes, increased sensitivity to light, etc.)
-Lack of sleep
and a few others.

But the above are the most common causes for an involuntary twitching of the eye. I hope you found my response helpful. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor